Users Online: 2790 Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
Home | About us | Editorial board | Search | Ahead of print | Current issue | Archives | Submit article | Instructions | Subscribe | Contacts | Login 


RSACP wishes to inform that it shall be discontinuing the dispatch of print copy of JOACP to it's Life members. The print copy of JOACP will be posted only to those life members who send us a written confirmation for continuation of print copy.
Kindly email your affirmation for print copies to dranjugrewal@gmail.com preferably by 30th June 2019.

 
CASE REPORT
Year : 2014  |  Volume : 30  |  Issue : 3  |  Page : 415-418

Convulsions in a critically ill patient on hemodialysis: Possible role of low dose colistin


1 Department of Critical Care, SPS Apollo Hospitals, Ludhiana, Punjab, India
2 Department of Nephrology, SPS Apollo Hospitals, Ludhiana, Punjab, India
3 Department of Neurosciences, SPS Apollo Hospitals, Ludhiana, Punjab, India
4 Department of Anaesthesia and Critical Care, SPS Apollo Hospitals, Ludhiana, Punjab, India

Correspondence Address:
Kanwalpreet Sodhi
Department of Critical Care, SPS Apollo Hospitals, Ludhiana, Punjab
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-9185.137282

Rights and Permissions

The increasing prevalence of multi-drug resistant Gram-negative pathogens in intensive care units has led to the revival of colistin. Colistin had gone into disrepute in early 1970s because of numerous reports of adverse renal and neurological effects. The renewed interest in colistin has also revived the discussion about its toxicity. The neurotoxicity reported in literature is usually with higher doses of colistin. We present a case report of seizures in a critically ill-patient, possibly with low dose colistin. A 47-year-old hypertensive female with chronic kidney disease-5 with sepsis on colistimethate sodium 1 million units (80 mg), intravenous once daily, developed paresthesias and seizures on 12 th day of therapy, which were subsequently controlled after withdrawl of the drug. To conclude, colistin should be considered as a cause of convulsions in critically ill-patients with renal failure, even when given in low dose and patient receiving intermittent hemodialysis, when other obvious causes have been ruled out. When possible, cessation of therapy may be considered.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1849    
    Printed34    
    Emailed0    
    PDF Downloaded389    
    Comments [Add]    

Recommend this journal